IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this paper or follow this series

Extreme Voting Under Proportional Representation:The Multidimensional Case

  • Francesco De Sinopoli

    ()

  • Giovanna Iannantuoni

    ()

We study the strategic behavior of voters in a model of proportional representation, in which the policy space is multidimensional. Our main finding is that in large electorate, under some assumptions on voters' preferences, voters essentially vote, in any equilibrium, only for the extreme parties.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://docubib.uc3m.es/WORKINGPAPERS/WE/we053421.pdf
Download Restriction: no

Paper provided by Universidad Carlos III, Departamento de Economía in its series Economics Working Papers with number we053421.

as
in new window

Length:
Date of creation: May 2005
Date of revision:
Handle: RePEc:cte:werepe:we053421
Contact details of provider: Postal: C./ Madrid, 126, 28903 Getafe (Madrid)
Phone: +34-91 6249594
Fax: +34-91 6249329
Web page: http://www.eco.uc3m.es
Email:


More information through EDIRC

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. DE SINOPOLI, Francesco & IANNANTUONI, Giovanna, 2000. "A spatial voting model where proportional rule leads to two-party equilibria," CORE Discussion Papers 2000037, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  2. Dhillon, Amrita & Lockwood, Ben, 2004. "When are plurality rule voting games dominance-solvable?," Games and Economic Behavior, Elsevier, vol. 46(1), pages 55-75, January.
  3. David P. Baron & Daniel Diermeier, 2001. "Elections, Governments, And Parliaments In Proportional Representation Systems," The Quarterly Journal of Economics, MIT Press, vol. 116(3), pages 933-967, August.
  4. Austen-Smith, David & Banks, Jeffrey., 1987. "Elections, Coalitions, and Legislative Outcomes," Working Papers 643, California Institute of Technology, Division of the Humanities and Social Sciences.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:cte:werepe:we053421. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: ()

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.